Thunderstorm Wind, Jefferson
- When
- August 8, 7:05 PM MST to 7:15 PM MST
- Where
- Jefferson County, Hamer
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.917, -112.200
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 8, 1:50 PM MST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 250 PM MDT MON AUG 8 2005 .DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS EASTERN IDAHO THIS AFTERNOON AS AIRMASS CONTINUES TO DESTABILIZE. SUBTROPICAL MOISTURE NOSING INTO FCST AREA UNDER WEAK UL 60KT JET. MODELS CONSISTENT IN DAILY DIURNAL TSTORM GENERATION THROUGH WEDNESDAY. GIVEN MOISTURE FIELDS...THIS AFTERNOON BEST CHANCE FOR PRECIPITATION. MODELS DIVERGE A BIT OVERNIGHT WEDNESDAY NIGHT WITH NAM PUSHING A COLD FRONT THROUGH IN LOWER LEVELS. ONE OF THE RESULTS OF THIS FEATURE IS OVERNIGHT CONVECTION. HAVE CAUTIOUSLY MAINTAINED SLIGHT CHANCE POPS OVERNIGHT WED NIGHT WITH THE UNDERSTANDING THAT THIS FEATURE MAY BE OVERDONE ALTHOUGH GFS PRODUCING WEAK OVERNIGHT CONVECTION IN ROUGHLY SAME AREA. LEFT GRADUALLY DECREASING POPS OVER REMAINDER OF FCST PERIOD AS FCST AREA BECOMES TRAPPED UNDER CONFLUENT FLOW ALOFT BETWEEN RIDGE TO SOUTH AND TROF AXIS ALONG CANADIAN BORDER. MOISTURE 7-5H DRIES SIGNIFICANTLY WITH EXCEPTION OF EASTERN BORDER THROUGH FRIDAY AFTERNOON. HAVE LEFT LOW POPS THOSE AREAS FOR FCST AFTN/EVE INSTABILITY AND WEAK IMPULSES SLIDING THROUGH UL FLOW WITH GENERALLY DRY CONDITIONS ELSEWHERE. DMH && .AVIATION...WIDESPREAD VFR THROUGH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS UNTIL APPROXIMATELY MIDNIGHT. GUSTY WINDS TO 30 MPH ASSOCIATED WITH CONVECTION. GW/DMH && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT MON AUG 8 2005 IDZ017>025-031-032-091200- LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 500 AM MDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... SCATTERED THUNDERSTORMS ARE LIKELY TODAY THROUGHOUT SOUTHEAST IDAHO. SEVERE WEATHER IS NOT EXPECTED BUT THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY AFTERNOON AND EVENING. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE... OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 98 km away, was scanning. The volume nearest the first event began at 02:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473418.